Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Motives and representability of algebraic cycles on threefolds over a field

Authors: Sergey Gorchinskiy and Vladimir Guletskiĭ
Journal: J. Algebraic Geom. 21 (2012), 347-373
Published electronically: May 31, 2011
Corrigendum: J. Algebraic Geom. 22 (2013), 795-796.
MathSciNet review: 2877438
Full-text PDF

Abstract | References | Additional Information

Abstract: We study algebraic cycles on threefolds and finite-dimensionality of their motives with coefficients in $\mathbb Q$. We decompose the motive of a non-singular projective threefold $X$ with representable algebraic part of $CH_0(X)$ into Lefschetz motives and the Picard motive of a certain abelian variety, isogenous to the Griffiths’ intermediate Jacobian $J^2(X)$ when the ground field is $\mathbb C$. In particular, it implies motivic finite-dimensionality of Fano threefolds over a field. We also prove representability of zero-cycles on several classes of threefolds fibred by surfaces with algebraic $H^2$. This gives new examples of three-dimensional varieties whose motives are finite-dimensional.

References [Enhancements On Off] (What's this?)

  • Joseph Ayoub, The motivic vanishing cycles and the conservation conjecture, Algebraic cycles and motives. Vol. 1, London Math. Soc. Lecture Note Ser., vol. 343, Cambridge Univ. Press, Cambridge, 2007, pp. 3–54. MR 2385299, DOI 10.1017/CBO9780511721496.002
  • Spencer Bloch, Lectures on algebraic cycles, Duke University Mathematics Series, IV, Duke University, Mathematics Department, Durham, N.C., 1980. MR 558224
  • Spencer Bloch, An example in the theory of algebraic cycles, Algebraic $K$-theory (Proc. Conf., Northwestern Univ., Evanston, Ill., 1976) Lecture Notes in Math., Vol. 551, Springer, Berlin, 1976, pp. 1–29. MR 0480504
  • S. Bloch, Torsion algebraic cycles and a theorem of Roitman, Compositio Math. 39 (1979), no. 1, 107–127. MR 539002
  • S. Bloch and J. P. Murre, On the Chow group of certain types of Fano threefolds, Compositio Math. 39 (1979), no. 1, 47–105. MR 539001
  • S. Bloch and V. Srinivas, Remarks on correspondences and algebraic cycles, Amer. J. Math. 105 (1983), no. 5, 1235–1253. MR 714776, DOI 10.2307/2374341
  • Alessio Corti and Masaki Hanamura, Motivic decomposition and intersection Chow groups. I, Duke Math. J. 103 (2000), no. 3, 459–522. MR 1763656, DOI 10.1215/S0012-7094-00-10334-1
  • Christopher Deninger and Jacob Murre, Motivic decomposition of abelian schemes and the Fourier transform, J. Reine Angew. Math. 422 (1991), 201–219. MR 1133323
  • William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620, DOI 10.1007/978-3-662-02421-8
  • V. I. Guletskiĭ, On the continuous part of algebraic cycles of codimension two on three-dimensional varieties, Mat. Sb. 200 (2009), no. 3, 17–30 (Russian, with Russian summary); English transl., Sb. Math. 200 (2009), no. 3-4, 325–338. MR 2529143, DOI 10.1070/SM2009v200n03ABEH003998
  • Vladimir Guletskiĭ and Claudio Pedrini, The Chow motive of the Godeaux surface, Algebraic geometry, de Gruyter, Berlin, 2002, pp. 179–195. MR 1954064
  • V. Guletskiĭ and C. Pedrini, Finite-dimensional motives and the conjectures of Beilinson and Murre, $K$-Theory 30 (2003), no. 3, 243–263. Special issue in honor of Hyman Bass on his seventieth birthday. Part III. MR 2064241, DOI 10.1023/B:KTHE.0000019787.69435.89
  • Uwe Jannsen, Motivic sheaves and filtrations on Chow groups, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 245–302. MR 1265533
  • Bruno Kahn, Jacob P. Murre, and Claudio Pedrini, On the transcendental part of the motive of a surface, Algebraic cycles and motives. Vol. 2, London Math. Soc. Lecture Note Ser., vol. 344, Cambridge Univ. Press, Cambridge, 2007, pp. 143–202. MR 2187153
  • Shun-Ichi Kimura, Chow groups are finite dimensional, in some sense, Math. Ann. 331 (2005), no. 1, 173–201. MR 2107443, DOI 10.1007/s00208-004-0577-3
  • János Kollár, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 32, Springer-Verlag, Berlin, 1996. MR 1440180, DOI 10.1007/978-3-662-03276-3
  • Klaus Künnemann, On the Chow motive of an abelian scheme, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 189–205. MR 1265530
  • Vik. S. Kulikov, Degenerations of $K3$ surfaces and Enriques surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 41 (1977), no. 5, 1008–1042, 1199 (Russian). MR 0506296
  • A. S. Merkurjev and A. A. Suslin, $K$-cohomology of Severi-Brauer varieties and the norm residue homomorphism, Izv. Akad. Nauk SSSR Ser. Mat. 21 (1983), no. 2, 307–340.
  • David R. Morrison, Semistable degenerations of Enriques’ and hyperelliptic surfaces, Duke Math. J. 48 (1981), no. 1, 197–249. MR 610184
  • David Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, vol. 5, Published for the Tata Institute of Fundamental Research, Bombay by Oxford University Press, London, 1970. MR 0282985
  • J. P. Murre, On the motive of an algebraic surface, J. Reine Angew. Math. 409 (1990), 190–204. MR 1061525, DOI 10.1515/crll.1990.409.190
  • Jacob P. Murre, Fano varieties and algebraic cycles, The Fano Conference, Univ. Torino, Turin, 2004, pp. 51–68. MR 2112567
  • Wayne Raskind, Abelian class field theory of arithmetic schemes, $K$-theory and algebraic geometry: connections with quadratic forms and division algebras (Santa Barbara, CA, 1992) Proc. Sympos. Pure Math., vol. 58, Amer. Math. Soc., Providence, RI, 1995, pp. 85–187. MR 1327282
  • A. J. Scholl, Classical motives, Motives (Seattle, WA, 1991) Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, pp. 163–187. MR 1265529, DOI 10.1090/pspum/055.1/1265529

Additional Information

Sergey Gorchinskiy
Affiliation: Steklov Mathematical Institute, Gubkina str. 8, 119991, Moscow, Russia
MR Author ID: 786536

Vladimir Guletskiĭ
Affiliation: Department of Mathematical Sciences, University of Liverpool, Peach Street, Liverpool L69 7ZL, England, United Kingdom

Received by editor(s): July 3, 2009
Received by editor(s) in revised form: September 21, 2009
Published electronically: May 31, 2011
Additional Notes: The first author was partially supported by the grants RFBR 08-01-00095, NSh-1987.2008.1 and MK-297.2009.1.